Alert archive / Minnesota / Special Weather Statements in 2012
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jun 20, 2012, 9:43 AM CDT for 4 counties in Minnesota. It was in force for 47 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 20, 2012, 9:43 AM CDT (14:43 UTC)
- Expired
- Jun 20, 2012, 10:30 AM CDT
- In force
- 47 min
- Issued by
- NWS Twin Cities, MN
Counties Chisago County, MN, Isanti County, MN, Kanabec County, MN, Mille Lacs County, MN
The radar
The Minneapolis radar (KMPX), 111 km from the middle of the area, began a volume at 14:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 9:58 AM CDT | TSTM WND DMG | Brunswick, MN | ROOF PARTIALLY REMOVED FROM HOME. |
| Jun 20, 10:01 AM CDT | TSTM WND DMG | 3 Sw Mora, MN | POWER LINE TOPPLED. OCCURRED NEAR INTERSECTION OF CTY ROAD 14 AND IVORY ST. |
| Jun 20, 10:02 AM CDT | TSTM WND DMG | Mora, MN | TREE 12 TO 14 INCHES IN DIAMETER FELLED. OCCURRED ON GROVE STREET. |
| Jun 20, 10:03 AM CDT | TSTM WND DMG | 2 Ene Mora, MN | TREE DOWN ACROSS STATE ROUTE 23... IN ADDITION SPRING BROOK GOLF COURSE HAD NUMEROUS LIMBS DOWN AROUND THE COURSE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 2.7 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 737 J/kg
- Mixed-layer CIN
- -116 J/kg
- Mixed-layer LCL
- 974 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 272 m²/s²
- 0-3 km storm-relative helicity
- 358 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 15.1
The text
As transmitted, in the capitals the NWS used until 2016.
670
WWUS83 KMPX 201443
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
943 AM CDT WED JUN 20 2012
MNZ043>045-050-052-053-061-WIZ014-201530-
ANOKA-BENTON-CHISAGO-ISANTI-KANABEC-MILLE LACS-MORRISON-POLK-
943 AM CDT WED JUN 20 2012
AT 939 AM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES SOUTHEAST OF
MORRILL TO FORESTON TO 6 MILES EAST OF PRINCETON TO ST FRANCIS TO
ANDOVER. THESE STORMS WERE MOVING NORTHEAST AT 65 MPH.
PEA SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
CEDAR.
LEWIS LAKE.
ONAMIA.
NORTH BRANCH.
ISLE.
WOLF CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE
LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED.
&&
LAT...LON 4616 9342 4615 9304 4598 9304 4597 9313
4574 9313 4573 9286 4565 9287 4565 9256
4574 9252 4573 9237 4572 9237 4522 9339
4539 9342 4556 9352 4570 9371 4584 9404
4620 9343
TIME...MOT...LOC 1443Z 229DEG 57KT 4586 9382 4577 9360
4562 9340 4546 9331 4527 9327
$$
JLTWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jun 20, 6:55 AM CDT, 2 hours 48 minutes earlier.
Area forecast discussion, Jun 20, 6:55 AM CDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
655 AM CDT WED JUN 20 2012
.UPDATED FOR 12Z AVIATION DISCUSSION...
&&
.DISCUSSION...
/ISSUED AT 447 AM CDT WED JUN 20 2012/
TODAY AND TONIGHT...WMFNT WILL CONTINUE TO LIFT N THROUGH CENTRAL
MN AND NW WI...MAINTAINING A SOUPY WARM SOUTHERLY FLOW ACRS THE
REGION. HOWEVER...NRN PORTIONS OF THE MPX CWFA WILL HAVE VERY WARM
TEMPS MITIGATED BY SHIFTING WINDS DEPENDING ON HOW FAR N THE WMFNT
PROGRESSES ALONG WITH PLENTY OF CLOUD/RAIN COMPLICATIONS. PWATS
ARE RANGING FROM 1.6 TO NEARLY 2.0 INCHES...OWING TO DEWPOINTS IN
THE MID 60S TO LOWER 70S ACRS THE ENTIRE CWFA. THE WMFNT WILL
EVENTUALLY SETTLE N OF THE MPX CWFA...KEEPING THE AREA IN AN
UNSTABLE ENVIRONMENT. WILL EVENTUALLY SEE SHWRS/STORMS BREAK OUT
ACRS THE ENTIRE AREA AS A LOW PRES CENTER OVER ERN SD SHIFTS NE
ALONG THE WMFNT AND DRAGS A CDFNT E INTO SOUTH-CENTRAL MN. THE
CDFNT WILL SLOWLY SWEEP THRU THE CWFA THRU THIS EVENING...ALLOWING
FOR PLENTY OF RAINFALL AGAIN FOR MUCH OF THE AREA. WILL LOOK FOR
RAINFALL RATES UPWARDS OF 1-2 INCHES PER HOUR AND TOTALS IN THE
1-3...POSSIBLY 4...INCH RANGE. NOT EXPECTING MUCH IN THE WAY OF
STRONG/SEVERE TSTMS WITH VERY HIGH WBZ HEIGHTS /ARND 12 KFT/...
FREEZING LEVELS ARND 15 KFT...UNIMPRESSIVE LAPSE RATES AND
DIMINISHING EFFECTS FROM THE LLJ IN NRN MN. STILL...HEAVY RAIN AND
POSSIBLE FLOODING WILL BE CONCERNS WITH THE HIGH RAINFALL RATES.
AS TO HOW THIS WILL IMPACT TEMPERATURES...A SHARP TEMPERATURE
GRADIENT IS NOT ONLY PRESENT CURRENTLY FROM N TO S OVER THE CWFA
BUT THIS GRADIENT WILL PERSIST THROUGH MUCH OF THE DAY...
ESPECIALLY OVER CENTRAL PORTIONS OF THE AREA. WITH THE WOBBLING
FRONT AND SHIFTING CLOUD EDGE...THERE WILL BE A SPREAD OF HIGHS
FROM THE LOWER 70S NW TO NEAR 90 SE...AND THE POTENTIAL FOR SOME
LARGE TEMPERATURE BUSTS IN BETWEEN. AS THE CDFNT SHIFTS E
TONIGHT...PRECIP CHCS WILL DIMINISH AND COOLER AIR WILL BE USHERED
INTO THE REGION. SOME CLOUD COVER WILL REMAIN...ESPECIALLY THIS
EVENING IN THE EASTERN HALF...BUT OVERALL BY DAYBREAK THURSDAY
MORNING MOST AREAS WILL BE CLEAR. WILL LOOK FOR LOWS MUCH
COOLER...DOWN INTO THE MID TO UPR 50S.
THURSDAY THROUGH FRIDAY...RESPITE FROM THE RAIN ON TAP AS HIGH
PRES FROM THE PLAINS COMBINED WITH NW FLOW ALOFT BRING IN
COOLER/DRIER AIR TO THE REGION. LITTLE IN THE WAY OF DISTURBANCES
TO PRODUCE PRECIP SO HAVE RUN WITH A DRY FCST THROUGH THE PERIOD.
HIGHS WILL BE NUDGED DOWN TO THE MID-UPR 70S ON THU FOLLOWED BY
UPR 70S TO LWR 80S ON FRI AS THE SFC HIGH PRES SHIFTS E AND ALLOWS
A WARMER RETURN FLOW. A FRONTAL SYSTEM DEVELOPING OVER THE ROCKIES
WILL SHIFT E INTO THE PLAINS LATE FRI THRU FRI NIGHT. A MOISTURE
TAP FROM THE GOMEX WILL ALLOW THIS SYSTEM TO PRODUCE SHWRS/TSTMS
FOR THE REGION. COVERAGE STILL IN QUESTION...SO HAVE CAPPED POPS
IN GENERALLY THE HIGH-END CHC RANGE FOR THE AREA.
SATURDAY THROUGH TUESDAY...THE FRONTAL SYSTEM WILL QUICKLY SHIFT E
FROM THE CENTRAL PLAINS INTO THE OHIO VALLEY SAT INTO SUN...
MAKING FOR THE PRIMARY PERIOD OF RAIN FROM SATURDAY INTO SATURDAY
EVENING. AS THIS SYSTEM EXITS...A MORE PROLONGED DRYING OUT PERIOD
IS ON TAP FOR THE REGION FOR THE FIRST HALF OF NEXT WEEK.
TEMPERATURES WILL VARY LITTLE THROUGH THE PERIOD...WITH HIGHS
GENERALLY RANGING FROM THE MID 70S TO THE LWR 80S WHILE LOWS
REMAIN IN THE 50S AND 60S.
&&
.AVIATION.../12Z TAF ISSUANCE/
FRONTAL BOUNDARY WILL SLOWLY MEANDER SOUTHEAST ACROSS THE REGION
TODAY...AND SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE ALONG
THIS FRONT. EXPECT MVFR CEILINGS TO FOLLOW AFTER ITS
PASSAGE...WITH WINDS SHIFTING TO THE NORTHWEST.
KMSP...SHOWERS AND THUNDERSTORMS SHOULD HOLD OFF FOR THE MORNING
HOURS AS THE FRONT CONTINUES TO ARRIVE SLOWER THAN PREVIOUSLY
FORECAST. SOUTHERLY WINDS WILL PREVAIL OVER THE NEXT FEW HOURS
AHEAD OF THE FRONT. MVFR CEILINGS SHOULD LINGER INTO THE OVERNIGHT
HOURS...BUT OPTIMISTIC THAT THEY WILL STAY ABOVE 1800FT.
/OUTLOOK/
THURSDAY...VFR. WINDS NORTHWEST AT 10G20KT.
FRIDAY...VFR. WINDS NORTHWEST AT 10G20KT.
SATURDAY...VFR/MVFR WITH TSRA POSSIBLE. WINDS SOUTH AT 10KT.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR ANOKA-CARVER-CHISAGO-
DAKOTA-DOUGLAS-GOODHUE-HENNEPIN-ISANTI-KANABEC-LE SUEUR-MCLEOD-
RAMSEY-RICE-SCOTT-SHERBURNE-SIBLEY-WASHINGTON-WRIGHT.
FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR BENTON-
CHIPPEWA-KANDIYOHI-MEEKER-MILLE LACS-MORRISON-POPE-RENVILLE-
STEARNS-STEVENS-SWIFT-TODD.
WI...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR PIERCE-POLK-ST. CROIX.
&&
JPC/JRBHazardous weather outlook, Jun 20, 5:17 AM CDT, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 517 AM CDT WED JUN 20 2012 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 211030- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 517 AM CDT WED JUN 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY ACROSS MUCH OF THE OUTLOOK AREA TODAY AS A COLD FRONT SLOWLY PUSHES WEST TO EAST ACROSS THE AREA THROUGH THIS EVENING. THE STORMS WILL HAVE THE POTENTIAL OF PRODUCING TORRENTIAL RAINFALL WITH RATES OF 1 TO 2 INCHES PER HOUR... POSSIBLY CAUSING FLOODING OR FLASH FLOODING. THERE IS A SMALL RISK THAT A FEW OF THESE STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS...PARTICULARLY FOR EASTERN MINNESOTA INTO WESTERN WISCONSIN. THE THREAT FOR HEAVY RAIN AND STRONG OR SEVERE STORMS WILL DIMINISH GREATLY THIS EVENING ONCE THE COLD FRONT EXITS TO THE EAST. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE EXPECTED LATE FRIDAY THROUGH SATURDAY EVENING AS ANOTHER FRONTAL SYSTEM MOVES THROUGH THE REGION. THE RISK FOR SEVERE WEATHER APPEARS TO BE LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Jun 20, 4:35 AM CDT, 5 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
435 AM CDT WED JUN 20 2012
MNZ042-043-201000-
MORRISON-TODD-
435 AM CDT WED JUN 20 2012
...THUNDERSTORMS MOVING INTO MORRISON AND TODD COUNTIES THROUGH
500 AM CDT...
AT 434 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM NEAR BROWERVILLE. THIS STORM WAS MOVING NORTHEAST AT 45
MPH.
HAIL UP TO NICKEL SIZE AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
BROWERVILLE.
CUSHING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 4629 9434 4626 9434 4623 9439 4617 9437
4598 9489 4613 9503 4633 9459 4631 9453
4634 9446 4634 9442
TIME...MOT...LOC 0935Z 238DEG 40KT 4611 9484
JRBSpecial weather statement, Jun 20, 4:37 AM CDT, 5 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 437 AM CDT WED JUN 20 2012 MNZ042-043-049-201015- MORRISON-STEARNS-TODD- 437 AM CDT WED JUN 20 2012 AT 434 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG THUNDERSTORM 3 MILES SOUTHEAST OF SAUK CENTRE. THIS STORM WAS MOVING NORTHEAST AT 50 MPH. HAIL UP TO NICKEL SIZE AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... SAUK CENTRE. GREY EAGLE. BURTRUM. SWANVILLE. FLENSBURG. RANDALL. LAT...LON 4619 9458 4605 9433 4562 9485 4573 9506 TIME...MOT...LOC 0938Z 218DEG 43KT 4576 9486 JRB
Special weather statement, Jun 20, 9:43 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
943 AM CDT WED JUN 20 2012
MNZ043>045-050-052-053-061-WIZ014-201530-
ANOKA-BENTON-CHISAGO-ISANTI-KANABEC-MILLE LACS-MORRISON-POLK-
943 AM CDT WED JUN 20 2012
AT 939 AM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES SOUTHEAST OF
MORRILL TO FORESTON TO 6 MILES EAST OF PRINCETON TO ST FRANCIS TO
ANDOVER. THESE STORMS WERE MOVING NORTHEAST AT 65 MPH.
PEA SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
CEDAR.
LEWIS LAKE.
ONAMIA.
NORTH BRANCH.
ISLE.
WOLF CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE
LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED.
&&
LAT...LON 4616 9342 4615 9304 4598 9304 4597 9313
4574 9313 4573 9286 4565 9287 4565 9256
4574 9252 4573 9237 4572 9237 4522 9339
4539 9342 4556 9352 4570 9371 4584 9404
4620 9343
TIME...MOT...LOC 1443Z 229DEG 57KT 4586 9382 4577 9360
4562 9340 4546 9331 4527 9327
JLTThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 7:30 PM CDT | Special Weather Statement | MPX | Todd | 30 min |
| Jun 19, 8:01 PM CDT | Special Weather Statement | MPX | Chippewa | 44 min |
| Jun 19, 8:05 PM CDT | Areal Flood Advisory | MPX | Douglas, Pope, Stearns, Stevens, Todd | 6 hr |
| Jun 19, 8:19 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Kandiyohi, Swift | 40 min |
| Jun 19, 9:20 PM CDT | River Flood Warning | MPX | Hennepin, Wright | 4 days |
| Jun 19, 10:59 PM CDT | Special Weather Statement | MPX | Todd | 46 min |
| Jun 20, 12:10 AM CDT | Special Weather Statement | MPX | Todd | 50 min |
| Jun 20, 3:32 AM CDT | Special Weather Statement | MPX | Swift | 43 min |
| Jun 20, 4:35 AM CDT | Special Weather Statement | MPX | Todd | 25 min |
| Jun 20, 4:37 AM CDT | Special Weather Statement | MPX | Todd | 38 min |
| Jun 20, 9:55 AM CDT | Severe Thunderstorm Warning | MPX | Kanabec, Mille Lacs | 35 min |
| Jun 20, 11:29 AM CDT | River Flood Warning | MPX | Benton, Sherburne, Stearns | 6 days |
| Jun 20, 3:24 PM CDT | Flash Flood Warning | MPX | Dakota, Goodhue, Rice | 4 hr |
| Jun 20, 3:37 PM CDT | Areal Flood Advisory | MPX | Blue Earth, Faribault, Freeborn, Goodhue, Le Sueur, Rice and 2 more | 4 hr |
| Jun 20, 3:55 PM CDT | Areal Flood Advisory | MPX | Barron, Dunn, Pepin, Pierce, Polk, Rusk and 1 more | 4 hr |
| Jun 20, 4:08 PM CDT | Severe Thunderstorm Warning | MPX | Dunn, Pepin, Pierce, Saint Croix | 52 min |
| Jun 20, 4:34 PM CDT | Areal Flood Advisory | MPX | Chippewa, Eau Claire, Rusk | 3 hr |
| Jun 20, 4:46 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Dunn, Eau Claire | 44 min |
| Jun 20, 5:03 PM CDT | Special Weather Statement | MPX | Rusk | 42 min |
| Jun 20, 5:11 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Rusk | 34 min |
| Jun 20, 5:31 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Eau Claire | 44 min |
Nearby
Special Weather Statements in Minnesota, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.